Bounds on regeneration times and limit theorems for subgeometric Markov chains
Annales de l'I.H.P. Probabilités et statistiques, Volume 44 (2008) no. 2, pp. 239-257.

This paper studies limit theorems for Markov chains with general state space under conditions which imply subgeometric ergodicity. We obtain a central limit theorem and moderate deviation principles for additive not necessarily bounded functional of the Markov chains under drift and minorization conditions which are weaker than the Foster-Lyapunov conditions. The regeneration-split chain method and a precise control of the modulated moment of the hitting time to small sets are employed in the proof.

Nous établissons dans ce papier des théorèmes limites pour des chaînes de Markov à espace d'état général sous des conditions impliquant l'ergodicité sous géométrique. Sous des conditions de dérive et de minorisation plus faibles que celles de Foster-Lyapounov, nous obtenons un théorème de limite centrale et un principe de déviation modérée pour des fonctionnelles additives non nécessairement bornées de la chaîne de Markov. La preuve repose sur la méthode de régénération et un contrôle précis du moment modulé de temps d'atteinte d'ensembles petits.

DOI: 10.1214/07-AIHP109
Classification: 60J10
Keywords: stochastic monotonicity, rates of convergence, Markov chains
@article{AIHPB_2008__44_2_239_0,
     author = {Douc, Randal and Guillin, Arnaud and Moulines, Eric},
     title = {Bounds on regeneration times and limit theorems for subgeometric {Markov} chains},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     pages = {239--257},
     publisher = {Gauthier-Villars},
     volume = {44},
     number = {2},
     year = {2008},
     doi = {10.1214/07-AIHP109},
     zbl = {1176.60063},
     mrnumber = {2446322},
     language = {en},
     url = {http://www.numdam.org/articles/10.1214/07-AIHP109/}
}
TY  - JOUR
AU  - Douc, Randal
AU  - Guillin, Arnaud
AU  - Moulines, Eric
TI  - Bounds on regeneration times and limit theorems for subgeometric Markov chains
JO  - Annales de l'I.H.P. Probabilités et statistiques
PY  - 2008
DA  - 2008///
SP  - 239
EP  - 257
VL  - 44
IS  - 2
PB  - Gauthier-Villars
UR  - http://www.numdam.org/articles/10.1214/07-AIHP109/
UR  - https://zbmath.org/?q=an%3A1176.60063
UR  - https://www.ams.org/mathscinet-getitem?mr=2446322
UR  - https://doi.org/10.1214/07-AIHP109
DO  - 10.1214/07-AIHP109
LA  - en
ID  - AIHPB_2008__44_2_239_0
ER  - 
%0 Journal Article
%A Douc, Randal
%A Guillin, Arnaud
%A Moulines, Eric
%T Bounds on regeneration times and limit theorems for subgeometric Markov chains
%J Annales de l'I.H.P. Probabilités et statistiques
%D 2008
%P 239-257
%V 44
%N 2
%I Gauthier-Villars
%U https://doi.org/10.1214/07-AIHP109
%R 10.1214/07-AIHP109
%G en
%F AIHPB_2008__44_2_239_0
Douc, Randal; Guillin, Arnaud; Moulines, Eric. Bounds on regeneration times and limit theorems for subgeometric Markov chains. Annales de l'I.H.P. Probabilités et statistiques, Volume 44 (2008) no. 2, pp. 239-257. doi : 10.1214/07-AIHP109. http://www.numdam.org/articles/10.1214/07-AIHP109/

[1] E. Bolthausen. The Berry-Esseén theorem for strongly mixing Harris recurrent Markov chains. Z. Wahrsch. Verw. Gebiete 60 (1982) 283-289. | MR | Zbl

[2] X. Chen. Moderate deviations for m-dependent random variables with Banach space values. Statist. Probab. Lett. 35 (1997) 123-134. | MR | Zbl

[3] X. Chen. Limit theorems for functionals of ergodic Markov chains with general state space. Mem. Amer. Math. Soc. 139 (1999) xiv + 203. | MR | Zbl

[4] S. J. M. Clémençon. Moment and probability inequalities for sums of bounded additive functionals of regular Markov chains via the Nummelin splitting technique. Statist. Probab. Lett. 55 (2001) 227-238. | MR | Zbl

[5] A. De Acosta. Moderate deviations for empirical measures of Markov chains: lower bounds. Ann. Probab. 25 (1997) 259-284. | MR | Zbl

[6] A. De Acosta and X. Chen. Moderate deviations for empirical measures of Markov chains: upper bounds. J. Theoret. Probab. 11 (1998) 1075-1110. | MR | Zbl

[7] H. Djellout and A. Guillin. Moderate deviations for Markov chains with atom. Stochastic Process. Appl. 95 (2001) 203-217. | MR | Zbl

[8] R. Douc, G. Fort, E. Moulines and P. Soulier. Practical drift conditions for subgeometric rates of convergence. Ann. Appl. Probab. 14 (2004) 1353-1377. | MR | Zbl

[9] G. Fort and E. Moulines. V-subgeometric ergodicity for a Hastings-Metropolis algorithm. Statist. Probab. Lett. 49 (2000) 401-410. | MR | Zbl

[10] D. H. Fuk and S. V. Nagaev. Probabilistic inequalities for sums of independent random variables. Teor. Verojatnost. i Primenen. 16 (1971) 660-675. | MR | Zbl

[11] S. F. Jarner and G. O. Roberts. Polynomial convergence rates of Markov chains. Ann. Appl. Probab. 12 (2002) 224-247. | MR | Zbl

[12] G. Jones and J. Hobert. Honest exploration of intractable probability distributions via Markov chain Monte Carlo. Statist. Sci. 16 (2001) 312-334. | MR | Zbl

[13] M. Ledoux. Sur les déviations modérées des sommes de variables aléatoires vectorielles indépendantes de même loi. Ann. Inst. H. Poincaré Probab. Statist. 28 (1992) 267-280. | Numdam | MR | Zbl

[14] S. P. Meyn and R. L. Tweedie. Markov Chains and Stochastic Stability. Springer, London, 1993. | MR | Zbl

[15] E. Nummelin. General Irreducible Markov Chains and Non-Negative Operators. Cambridge University Press, 1984. | MR | Zbl

[16] E. Nummelin and P. Tuominen. The rate of convergence in Orey's theorem for Harris recurrent Markov chains with applications to renewal theory. Stochastic Process. Appl. 15 (1983) 295-311. | MR | Zbl

[17] G. O. Roberts and R. L. Tweedie. Bounds on regeneration times and convergence rates for Markov chains. Stochastic Process. Appl. 80 (1999) 211-229. | MR | Zbl

[18] P. Tuominen and R. Tweedie. Subgeometric rates of convergence of f-ergodic Markov chains. Adv. in Appl. Probab. 26 (1994) 775-798. | MR | Zbl

Cited by Sources: